Mississippi, 2004

Damaging Wind in Mississippi, June 29, 2004

June 29, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 29, 1:16 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 29, 1:16 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
216 PM CDT TUE JUN 29 2004

.DISCUSSION...

EARLY THIS AFTERNOON THERE WAS A SURFACE BOUNDARY FROM SOUTHERN
OKLAHOMA THROUGH ARKANSAS INTO THENNESSEE WITH MOIST...ONSHORE FLOW
PUSHING INTO THE LOWER MISSISSIPPI VALLEY.  ALOFT THERE WAS A TROUGH
OVER TEXAS AND 250HPA DIFFLUENCE IN THE JET OVER THE NORTH-CENTRAL
GULF COAST.  THE 12Z PRECIP WATER FROM THE KSIL SOUNDING WAS 1.91
INCHES.  THIS...COUPLED WITH SEA BREEZES...LEAD TO SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE PCWA.  THE FRONTAL BOUNDARY IS DRIFTING
NORTH...SO DAYTIME CONVECTION COVERAGE SHOULD BEGIN TO DROP OVER THE
NEXT FEW DAYS.  HOWEVER THE GFS SHOWED A 500HPA TROUGH DIGGING INTO
MISSOURI AND ARKANSAS FRIDAY AND SATURDAY AS A SURFACE LOW DEVELOPS
IN THE SAME AREA.  THE 12Z RUN SHOWS MOST OF THE PRECIP WITH THIS
SYSTEM STAYING TO THE NORTH/NORTHEAST OF OUR AREA.

&&

PRELIMINARY POINT NUMBERS...
MCB 68 89 69 89 / 30 60 30 60
BTR 71 89 72 89 / 30 60 30 60
MSY 75 89 75 90 / 20 50 20 40
GPT 74 88 74 88 / 20 50 20 40
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
COASTAL WATERS...NONE.
&&

25
Hazardous weather outlook, Jun 29, 10:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUN 29 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
BEFORE DIMINISHING IN COVERAGE IN THE EVENING. SEVERE THUNDERSTORMS
ARE NOT EXPECTED TO BE AS NUMEROUS AS THE PAST SEVERAL DAYS BUT ONE
OR TWO STORMS MAY PULSE BRIEFLY TO SEVERE LEVELS BY MID-AFTERNOON.
STORMS TODAY WILL BE CAPABLE OF FREQUENT LIGHTNING...WIND GUSTS OF 35
TO 45 MPH...PEA SIZED HAIL...AND BRIEF HEAVY RAIN AS THEY MOVE
GENERALLY TO THE NORTH AT 15 MPH.

.RIVER FLOODING...
THE LOWER PEARL...TCHEFUNCTA...LOWER ATCHAFALAYA...BOGUE CHITTO...
AND TANGIPAHOA RIVERS REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT IS NOT LIKELY...HOWEVER ONE OR TWO STORMS
MAY BRIEFLY APPROACH SEVERE LEVELS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walthall

When
June 29, 3:00 PM CST
Where
Walthall County, 5 mi S of Tylertown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
31.050, -90.150

Several trees and power lines were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407532.